Arnica. Arnica. Arnica. Got it??
Hi GG. Arnica comes in a tube- is available in most any health food store or organic supermarket...its made from a root and has been used for thousands of years by the Indians and Naturalists for exactly that- bruising and swelling due to bumps and sprains! I use Arnica to massage after every single injection. Its clear, odorless and absorbs quickly...much like an Aloe type gel , its inexpensive (about 5$ a tube) and lasts forever! I also use it on my injection spots, whether there is a bruise or red mark every day when I get out of the shower....when you actually have a bruise, you can use it hourly...it WILL break up the bruise and help it go away, faster...
I'm getting some Arnica! I really need it too, from the falling and bumping in to things I've been experiencing.
GG, which drug are you on again? I seem to remember that you're on Avonex like me, but my memory can be deceiving! I've been on it for 10 months and I've had bruises only three times. Those were huge bruises that lasted for a LOOONG time! They happened when my husband pulled the needle out diagonally instead of straight up, and there was bleeding afterwards. Usually, I get no bleeding at all from the injection--I have to tell the Avonex people to stop sending me the bandages, because I think I have enough now for the rest of my life!
It's summer here and I'm always hot. I've also been getting intense itching all over my legs, phantom itches, that get a lot worse when I'm wearing pants. I only inject into my thighs and I rarely bruise there, but I have a lot of mystery bruises all over my legs. Thanks for mentioning Arnica!
Avonex started 11/07,
Stopped 4/10 due to no insurance.
Bearygood is right. peple on Copaxone should NOT be massaging anything post injection. It MIGHT be okay to use Arnica the following day, but even that, i would check with shared solutions or your doctor about...
However, I wrote ARNICA to both GG and even April, cuz I know they are on Avonex.. and with AVONEX its absolutely ok to use Arnica before, during and after the injection!
Just bought 2 more bottles of the stuff yesterday. Its 100% natual and homeopathic and cost me 11.99 for the two of them. Cant really beat that!
I have always used ( wintergreen ) for deep pain and ( lemongrass ) for surface pain. Make sure to get the purest form you can. I buy from Young Living Farms here in Utah. I have been using copaxone for over 10 months now and have honestly not had one bruise from using this medication. Ihave just finished with a three day IV therapy at the hospital and come right home after a treatment and put a few drops on my IV sight. Works wonders ( except where the damn training nurse floated a needle through my arm ) ugh I understand they need to practice sometime but why me?
That's one big bruise!! Just keep an eye on how long it takes to heal, and if you get any more. If they become a regular thing with your injections, I'd contact Shared Solutions and tell them about this.
Just began my 4th box of Copaxone! I have gotten the odd bruise, nothing that big however! I've also had red around the injection site, a lump under the skin... but overall it's a very tolerable drug for how often it's administered (daily) and I don't personally have any complaints. I can deal with the odd site reaction for the convenience of this drug, which so far seems to be doing me well.
Again, just to clafiry, the answer I gave about Arnica, was to Glamour Girl, who wrote the original post. Glamour Girl is on AVONEX. The Arnica solution is perfect for anyone on Betaseron, Rebif or Avonex, but as it was pointed out- should NOT be used with Copaxone, at least NOT directly after injecting. Im truly not certain what Copaxone says about massaging the following day, and that should be checked with Shared Solutions or your doctor.
Bruising from injecting Avonex or Rebif or Betaseron is sometimes caused by inejcting into a blood vessel. This happens. And although it can sting and cause bruising, it is not life threatening nor will it cause any long term problems. Its just really uncomfortable and massaging the area, with or without Arnica will help to break up the bruise and help it to clear up sooner; using Arnica will help to promote quicker healing.
Oh thanks guys... I'll ask for ARNICA when i go to get my Avonex refill from the pharmacy today. The bruise is so ugly, i cant stand looking at it when getting dressed.
April yes i am on Avonex and have been for now 1whole year straight. I was on it 7 years ago when i was first dx for while. Then got off the meds to have my 2ND child.
I also only inject on my thighs. alternating each one weekly. Think i'll stick to my left thigh for a while now. Well until this bruise settles. crikey it came up Friday morning. its now sat arvo. still very black. I'll definitely try this cream you guys have told me.
Thanks a million. I know i can always count on this family.. Love ya .x.
I got it !!!! Put it on my leg as soon as i got in the car. hopefully it will start to break up the black color. Its still so big. I was lucky too.I got a extra bonus tube in the box and it didn't cost a extra cent.
What timing too. today i walked straight into something, bumping my forehead. I put some Arnica on before it had a chance to bruise. Yes silly me i hit it that hard. 7 hrs later... No bruise.. thank you angels .x.
Good luck with it, GG. Use it every hour! It cant hurt you..you cant overuse it. The whole massaging it into the bruise (or injection mark) is what helps it break it up...should see a difference within a day. Next time, youll have it to start using immediately, the sooner, the better.
Hugs to you..and happy week.
I don't want to hijack GG's post, but I recently read something that alarmed me, and it is about bruises. I have a lot, and I just figured they were from a few falls I had and I've been bumping into things a lot. I read that increased bruising (I certainly can't account for every one of them) can be a sign of decreased liver function. Yikes!
I have an order to do a liver function test, but I haven't had it done yet. Usually when I have blood drawn I get very woozy, and sometimes I faint, so I have to find someone with the right schedule to go with me. Has anyone heard of this? When I saw my MS nurse a few weeks ago, I asked her if there were any signs of decreased liver function besides jaundice. She said that she had just seen a patient whose liver funtion was through the roof and she felt fine. This was of course before all my bruising appeared. I know I have to get my liver tested, but beyond that, is this true? Does anyone have experience with a bad liver causing bruising?
Avonex started 11/07,
Stopped 4/10 due to no insurance.
Cant say that its not possible, but can tell you that I bruise ALL THE TIME and badly..and my liver functions are tested every 3 months and have always been fine. well, not always, there was one month, in month 2 of Rebif where they were elevated, but they went back down 45 days later and have stayed normal ever since.
My doc and my dermatologist think it has alot to do with the amount of water I drink. To stay hydrated for 3 day a week shots, I drink more then I am used to drinking..about 2 gallons of water a day, without exaggeration. They think this leads to my bruising easily...also, if you take fish oils, they make you more prone to bruising as well. Both my neuro and Gp have mentioned this to me..
So, yes, although its probably true that liver functions MIGHT do this, there are alot of other possiblities....and if you dont have any other signs of liver problems, and you arent showing any jaundice- more than likely its nothing to worry about, but go get checked, April. Its not something to fool around with.